Home » Frequently asked Questions on Health » Is it safe for a man to take oestrogen pills?

Is it safe for a man to take oestrogen pills?

Q: A 31 years old man took 5 oestrogen pills together just because his wife used to suspect him of having some extra marital relationship. He wanted to prove to her that he was not having any such relationship. To make it clear to her and to decrease the sexual urge, he consumed 5 pills together. This is the story of my sister and her husband. They do not have a kid and she wants to have one and is suspicious that her husband has lost his fertility and is impotent and they can hence never bear a child. Please advise and help.

A:Oestrogen is an essential hormone for men, but too much of it causes a wide range of health problems. The most dangerous acute effect of excess oestrogen and too little testosterone is an increased risk of heart attack or stroke. High levels of oestrogen have been implicated as a cause of prostatic hypertrophy and may also result in a negative feed-back mechanism resulting in lower testosterone production. This happens when oestrogen saturates testosterone receptors in the hypothalamus region of the brain. The saturated hypothalamus then stops sending out a hormone to the pituitary gland to stimulate secretion of luteinizing hormone that the gonads require to produce testosterone. High oestrogen can thus shut down the normal testicular production of testosterone. A single dose may lead to symptoms of nausea and vomiting but no long-term harm. Your brother-in-law should refrain from such action in future.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------